Hi...I have spent quite a lot of time looking at these forums, and I've found them to be wonderful, so thank you.
My question is about dilaudid and hydromorphone. I've just about reached my threshold with percocet and oxycontin. I am getting no real pain relief, and the doctor said that the next step would be to switch to dilaudid and hydromorphone. I'm wondering if I will experience withdrawals from my current meds when I switch?
A little background to help...I suffered a great fall Dec 25, 2007 and crushed my tailbone. Over the next year, we hoped for some healing, because the last resort treatment would be a coccygectomy--where they cut my coccyx bone off, or part of it. Finally, in May of this year (about 6-7 weeks ago?) I had the surgery, because all films from the day of the accident until the day of the surgery showed significant trauma (MRI, X-rays, Bone Scans). About a week post-op, an infection became apparent (Staph...probably from the surgery/hospital) and then the infection opened my incision from the inside out--and it's literally on my bum-crack, about 5 inches long. I had to go through 2 rounds of antibiotics, the first did not work, and the second ones were really strong, wore me out, but now, no infection! Present day, we are still waiting for my incision to completely close, which may take time, and my pain from where they cut my bottom 2 vertebrae off is severe. I also have to be careful for new infections since I am open still--only about a third of the incision though!
I have been on percocet and then oxycontin for the duration (started at time of fall...increased over time), and now I am taking 2-40mg Oxycontins and have been taking like 10-12 percocets also! and no real pain relief... I do not even feel the side effects anymore, and I feel like I am taking them to avoid withdrawals. If I had no pain, I would stop these in a second, and the plan is to start to wean me when I am healed significantly (IF I heal all the way--no guarantee). I know that coming off them will be very hard, but we'll save that for later...have to heal first.
So...hopefully someone may know whether or not I will experience withdrawals from the percocet/oxycontin when I switch. I really want to switch...the tylenol level is crazy that I am taking, and I want some pain relief!!!!
I am so glad you found us and we look forward to getting to know you.
Hydromorphone is the generic name for dilaudid.
I do not see where you would have any withdrawal symptoms at all as they are in the same class of drugs.
In fact the hydromorphone is stronger than the oxycontin and oxycodone IR so you should not have any problems.
Keep us updated and I hope you will stay around:)
Thank you so much for responding--
I've actually been reading for quite some time--over the last year and a half--as we have slowly bumped up my dosages, etc...the forum, as well as others on this site are very helpful.
My husband thinks I need to come to terms more with the fact that I HAVE to take these drugs right now...I guess it`s the stigma that some people put on it. Some people react so much when they find I am on such high doses...and they do not understand the tolerance factor--or the factor that they do not make me ``high``, or that I just want pain relief until my ``saga`` is over! lol...
Thanks to everyone here who has helped me understand so much over the last year and a half! I look forward to getting to know you all!
Any testimony as to who has switched to dilaudid or not-- would be appreciated...
I am thinking about asking my new doctor about also switching to the hydromorhone. I have been on 20mg of oxycontin since 1996 and it does not provide me with any kind of relief anymore. While I want to keep my dose as low as possible I do need pain relief that works.
I hope it works out well for you:)
Well, today we made the switch, and I am quite comfortable. I am going to be taking
Hydromorph Contin 18mg 2x/day with Dilaudid (Hydromorphone) 2mg (1-2 every 4-6 hours) for breakthrough. I notice that it took a few hours for it to start working, but now I feel that it is. My pain is still definitely there, but hopefully over the next few days it may improve. I am having some very bad cramping in my legs which I attribute to the discontinuance of the percocet and oxycontin...do you have any idea if that may be the case? I also feel that there are less side effects with these meds, even though they are stronger.
So...so far I am happy, and I'll keep you posted!
dilaudid will kill the pain as long as u have 8mg.asto getting off blues.and from what i studied they use dilaudid to get people off oxycodone.im switching this month cause im done runnini from store to store looking for them like a loser
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.